MAUDE Adverse Event Report: DEPUY MITEK LLC US CORDCUTTER *EA; CUTTER, SURGICAL

DEPUY MITEK LLC US CORDCUTTER *EA; CUTTER, SURGICAL
Catalog Number 214646
Medical Device Problem Codes Use of Device Problem (1670); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the overall device surface with signs of usage.No other anomalies were noted.When performing the functional test and before placing a test suture, the handle and lock lever was pressed several times, and a high resistance was felt on both opening and closing of the device mechanism.Then a sample suture was used, it was placed on the cutting hole and the lock lever was pressed, consequently the handle was closed and the same resistance was noted, however the suture was not able to be cut.The overall complaint was confirmed as the observed condition of the cordcutter *ea would have contributed to the complained issues.Based on the investigation findings the potential cause is traced to procedural variables, such as handling of the device or product interaction during cleaning and sterilization process; including the possibility that the inner shaft may have been interchanged with that of another cord cutter and, consequently, causing the device to fail.As per ifu, 1) inspect for damage prior to use.Replace a damaged, worn or bent instrument.Do not attempt to straighten or sharpen.2) while disassembled ensure that the instrument and its removable inner shaft remain together during cleaning.3) reassemble the instrument with its original components.4) visually inspect the instrument and check for damage and wear.5) cutting edges should be free of nicks and have a continuous edge.6) moveable parts should have smooth movement without excessive play.7) locking mechanisms should fasten securely and close easily.8) long, thin instruments should be free of bending and distortion.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during device operation check upon delivery, it was observed that the cordcutter device handle was not smooth.It was reported that because it was confirmed before clinical use, the device was not used on the patient.The surgery was completed without any problems using the existing device.During in-house engineering evaluation, it was determined that the device handle and lock lever was pressed several times, and a high resistance was felt on both opening and closing of the device mechanism.There was no procedure involved.No additional information was provided.

Common Device Name
CUTTER, SURGICAL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key23367403
Report Number1221934-2025-04036
Device Sequence Number9118941
Product Code FZT
UDI-Device Identifier10886705004270
UDI-Public(01)10886705004270(10)25E04
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214646
Device Lot Number25E04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Initial Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown